MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 70178-06
Medical Device Problem Codes Material Rupture (1546); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample was received which confirmed the reported issue.The complaint occurred on line 4 of the pack.The customer had indicated that they were priming the circuit for approximately 72 hours.The customer indicated the rupture had occurred at the outlet of the roller pump.The sample that was returned from the customer and was the portion of line 4 that had been in the roller pump.Both ends of the returned tubing had cuts that appeared to be from removing the tubing from the rest of the circuit.The rupture in the tubing was observed towards the middle portion of the tubing.On the opposite ends of the rupture it was noted that there are wear marks that are indicative of tubing having been used for an extended period of time within a roller pump.The inspection and coc records for the tubing was reviewed and no issues were found as the tubing was within specification.A portion of the returned sample was measured using the starrett ez measurement system(s.I.315, last calibration 2/1/21, next calibration 2/1/21) and the tubing was found to be within spec.The rupture itself was also measured and it was found to be approximately 2 inches in length.The product and case label, as well as, the ifu indicate the product is indented for one time use for periods up to 6 hours.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.The case label gtin code: (b)(4).The production identifier: (b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb) procedure, the boot tubing ruptured at the outlet side of the roller head.The cardiovascular procedure kit had been setup and primed, and left running for approximately 72 hours prior to use on the patient.The total bypass time was 59 minutes with a 46 minute dhca time.During dhca, roller head was running at approximately 100ml/min to allow for continuous recirculation of blood.The rupture resulted in approximately 50 cc of blood loss and no delay was reported.The product was changed out.According to the perfusionist, cpb was able to be terminated at the time of the tubing rupture and cpb was not resumed following the incident.No transfusion was required.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations- and as indicated by terumo cardiovascular systems corporation in the initial report submitted 5/17/21 upon further investigation of this reported event, the following information is new and/or changed.D8 (was this device serviced by a third party?) no; g3 (date received by manufacturer); g6 (type of report) follow-up; h2 (if follow-up, what type) correction; h6 (component code) ¿ 525 -tube; h6 (health effect ¿ impact code) ¿ 2199 ¿ no health consequences or impact.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key11837637
Report Number1212122-2021-00005
Device Sequence Number4307830
Product Code OEZ
UDI-Device Identifier00699753510265
UDI-Public(01)00699753510265
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number70178-06
Device Lot NumberZ04950449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1